Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 25, 2014, 8:24 AM CDT for Bexar County, Comal County, Texas. It was in force for 3 hr. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2014, 8:24 AM CDT (13:24 UTC)
- Expired
- Jun 25, 2014, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bexar County, TX, Comal County, TX
The radar
The Austin/San Antonio radar (KEWX), 45 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:02 AM CDT | FLASH FLOOD | 2 W Live Oak, TX | OLD OCONNOR RD AT LOOKOUT CLOSED DUE TO FLASH FLOODING |
| Jun 25, 9:12 AM CDT | HEAVY RAIN 2.78 | 2 Nne Alamo Heights, TX | RAINFALL SINCE 730 AM |
| Jun 25, 9:15 AM CDT | HEAVY RAIN 3.02 | 4 Ne Hollywood Park, TX | |
| Jun 25, 9:18 AM CDT | HEAVY RAIN 3.52 | 5 E Hollywood Park, TX | BETWEEN OCONNOR AND CLASSEN ROADS JUST SOUTH OF 1604 |
| Jun 25, 9:21 AM CDT | FLASH FLOOD | 1 N San Antonio, TX | I-35 AT SAN PEDRO...LOWER LEVEL CLOSED DUE TO FLASH FLOODING |
| Jun 25, 9:22 AM CDT | HEAVY RAIN 3.25 | 2 Ese Hollywood Park, TX | RAINFALL SINCE 8 AM. THOUSAND OAKS AT ADOBE DRIVE. |
| Jun 25, 9:22 AM CDT | HEAVY RAIN 3.25 | 2 Ese Hollywood Park, TX | RAINFALL SINCE 8 AM. THOUSAND OAKS AT ADOBE TRAIL. |
| Jun 25, 9:29 AM CDT | FLASH FLOOD | Live Oak, TX | FLASH FLOODING AT I-35 AT TOEPPERWEIN |
| Jun 25, 9:34 AM CDT | FLASH FLOOD | 2 Wnw Converse, TX | 410 EASTBOUND TO I-35 SOUTHBOUND RAMP CLOSED DUE TO FLASH FLOODING |
| Jun 25, 9:41 AM CDT | HEAVY RAIN 3.09 | 3 Nw Live Oak, TX | RAINFALL SINCE 730 AM. STAHL RD AT JUDSON RD. |
| Jun 25, 10:04 AM CDT | FLASH FLOOD | 3 Nne Leon Valley, TX | FLOODING AT VERBENA RD AT SOUTHWELL |
| Jun 25, 10:23 AM CDT | HEAVY RAIN 2.95 | 3 Ene Castle Hills, TX | AT SAN ANTONIO INTL AIRPORT |
| Jun 25, 10:39 AM CDT | HEAVY RAIN 3.83 | 2 N Terrell Hills, TX | RAINFALL SINCE 730 AM. |
| Jun 25, 10:40 AM CDT | HEAVY RAIN 3.4 | 4 Ne Hollywood Park, TX | RAINFALL SINCE 7 AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2541 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
948
WGUS54 KEWX 251324
FFWEWX
TXC029-091-251630-
/O.NEW.KEWX.FF.W.0026.140625T1324Z-140625T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
824 AM CDT WED JUN 25 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...
SOUTH CENTRAL COMAL COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1130 AM CDT
* AT 822 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM A LARGE AREA OF THUNDERSTORMS OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDCREST...TIMBERWOOD PARK...TERRELL HILLS...ST. HEDWIG...SHAVANO
PARK...OLMOS PARK...LIVE OAK...KIRBY...HOLLYWOOD PARK...CHINA
GROVE...ALAMO HEIGHTS AND SELMA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2971 9860 2972 9840 2954 9829 2947 9814
2919 9839 2922 9862
$$3 follow-up statements
457
WGUS74 KEWX 251401
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 AM CDT WED JUN 25 2014
TXC029-091-251630-
/O.CON.KEWX.FF.W.0026.000000T0000Z-140625T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-COMAL TX-
901 AM CDT WED JUN 25 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTH CENTRAL COMAL AND EASTERN BEXAR COUNTIES...
AT 851 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS
PRODUCING FLASH FLOODING OVER THE WARNED AREA. TORRENTIAL RAINFALL
RATES OF 3 TO 4 INCHES PER HOUR AND AS MUCH AS 6 INCHES PER HOUR
WERE DETECTED BY NATIONAL WEATHER SERVICE DOPPLER RADAR. HEAVIEST
RAINFALL IS OCCURRING EAST IF HIGHWAY 218 AND ALONG THE 410 NORTH
LOOP NEAR I 35 AND UP TO ANDERSON LOOP 1604. OTHER VERY HEAVY RAIN
IS FALLING ALONG HIGHWAY 16 JUST WEST OF DOWNTOWN THROUGH LEON
VALLEY TO LOOP 1604. THE THUNDERSTORMS ARE MOVING NORTH AT 15 TO 20
MPH AND CONTINUE TO DEVELOP TO THE SOUTH AND TRACK OVER THE SAME
AREAS. HEAVY RAIN FOR THE HOUR IS EXPECTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL
HILLS...WINDCREST...UNIVERSAL CITY...TIMBERWOOD PARK...SHAVANO
PARK...LIVE OAK...LEON VALLEY...HOLLYWOOD PARK...ALAMO HEIGHTS AND
SELMA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2971 9860 2972 9840 2954 9829 2947 9814
2919 9839 2922 9862
$$508
WGUS74 KEWX 251452
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 AM CDT WED JUN 25 2014
TXC029-091-251630-
/O.CON.KEWX.FF.W.0026.000000T0000Z-140625T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-COMAL TX-
952 AM CDT WED JUN 25 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTH CENTRAL COMAL AND EASTERN BEXAR COUNTIES...
AT 941 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS
PRODUCING FLASH FLOODING OVER THE WARNED AREA. HEAVIEST RAIN HAS
SHIFTED TO NORTH AND NORTHWEST OF DOWNTOWN SAN ANTONIO BUT WATER
CONTINUES TO RUN OFF FROM EARLIER HEAVY RAINFALL AFFECTING MUCH OF
THE NORTHERN LOOP 410, I 35 AND ANDERSON LOOP AREAS NORTHEAST OF THE
CITY. HIGH WATER WAS REPORTED ACROSS MANY OF THE LOCAL HIGHWAYS,
FRONTAGE ROADS AND STREETS. LOCAL LAW ENFORCEMENT REPORTED SOME
WATER RESCUES FROM AUTOMOBILES UNDERWAY. STAY OFF THE ROADWAYS IF
ALL POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDCREST...
UNIVERSAL CITY...TIMBERWOOD PARK...TERRELL HILLS...SHAVANO PARK...
LIVE OAK...LEON VALLEY...HOLLYWOOD PARK...ALAMO HEIGHTS AND SELMA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 2971 9860 2972 9840 2954 9829 2947 9814
2919 9839 2922 9862
$$690
WGUS74 KEWX 251627
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 AM CDT WED JUN 25 2014
TXC029-091-251636-
/O.EXP.KEWX.FF.W.0026.000000T0000Z-140625T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-COMAL TX-
1127 AM CDT WED JUN 25 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM CDT FOR SOUTH
CENTRAL COMAL AND EASTERN BEXAR COUNTIES...
RUN OFF FROM THE EARLIER HEAVY RAIN WILL CONTINUE TO CAUSE SOME
FLOODING ISSUES ACROSS THE CITY OF SAN ANTONIO ESPECIALLY ACROSS THE
NORTHERN AND NORTHEAST PARTS OF TOWN.
LAT...LON 2971 9860 2972 9840 2954 9829 2947 9814
2919 9839 2922 9862
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:47 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 25, 6:47 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 647 AM CDT WED JUN 25 2014 .AVIATION... /ISSUED FOR 12Z TAFS/ SCATTERED CONVECTION IS TAKING AIM ON THE I-35 CORRIDOR TERMINAL SITES THIS MORNING. WITH GREATER THAN 50 PERCENT COVERAGE EXPECTED BEFORE THE END OF THE MORNING...EXPECT TO SEE SOME THUNDERSTORM OUTFLOWS BEGIN TO STABILIZE THE AIR IN THE EARLY AFTERNOON AND LEAVE CONVECTION TO BE MORE ISOLATED. IFR CIGS WHERE SHOWERS ARE NOT PRESENT SHOULD OTHERWISE SLOWLY LIFT TO MVFR CONDITIONS BETWEEN 13Z AND 15Z WITH MOST AREAS SEEING VFR SKIES BY 18Z. WITH MOISTURE ABUNDANT IN THE LOW LEVELS AND FAIRLY LIGHT LOW LEVEL WINDS TONIGHT...ANOTHER NIGHT OF IFR CIGS ARE EXPECTED. MORE STREAMER SHOWERS ARE EXPECTED...BUT COVERAGE SHOULD BE LIGHTER. OUT WEST AT DRT...CONVECTION SHOULD STAY TO THE EAST...WITH ONLY BRIEF PERIODS OF IFR/MVFR CIGS ABOUT 4-5 HOURS AROUND DAYBREAK TODAY AND THURSDAY. && .PREV DISCUSSION... /ISSUED 358 AM CDT WED JUN 25 2014/ SHORT TERM (TODAY THROUGH THURSDAY)...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ONGOING EARLY THIS MORNING FROM VICTORIA UP THROUGH LAVACA AND FAYETTE COUNTIES...IN AREA JUST EAST OF A WEAK MID AND UPPER LEVEL TROUGH AXIS AND IN AN AREA OF LOW LEVEL MOISTURE CONVERGENCE AND THETA-E ADVECTION. ISOLATED STREAMER SHOWERS HAVE ALSO DEVELOPED ACROSS THE HILL COUNTRY. COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD INCREASE NEAR AND EAST OF THE TROUGH AXIS LATE THIS MORNING THROUGH THE AFTERNOON WITH HEATING...ESPECIALLY ACROSS CENTRAL AND EASTERN ZONES WHERE PWATS OF 1.8-2.0 INCHES ARE CURRENTLY POOLED. HI RES MODELS ALSO BACKING THIS UP. ACTIVITY SHOULD GRADUALLY END AFTER SUNSET. THE MID AND UPPER LEVEL TROUGH AXIS MOVES SLIGHTLY EAST ON THURSDAY...BUT REMAINS IN CLOSE ENOUGH PROXIMITY TO EASTERN ZONES...WHERE HIGHER PWATS WILL STILL EXIST...TO WARRANT CHANCE TO LIKELY POPS. DRIER AIR WORKS INTO AREAS ALONG AND WEST OF I-35 ON THURSDAY ALONG WITH WEAK RIDGING NUDGING IN FROM MEXICO. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...CHANCES FOR RAINFALL DECREASE FURTHER FRIDAY WITH THE TROUGH AXIS LIFTING NORTHEAST. STILL A SLIGHTLY BETTER POOL OF MOISTURE ACROSS COASTAL PLAINS TO WARRANT LOW CHANCES FOR DIURNAL/SEA-BREEZE DRIVEN CONVECTION. NOTE...AM DISCOUNTING THE 00Z CMC SOLUTION AND QPF BULLSEYE WITH FRIDAY AND FRIDAY NIGHT MOVING UP FROM THE COASTAL BEND INTO EASTERN AREAS OF THE CWA...WHICH IS AN OUTLIER. WEAKNESS DOES RE- DEVELOP IN THE MID AND UPPER LEVELS OVER THE WEEKEND...BUT MOISTURE AVAILABILITY UNCERTAIN...AND FOR NOW WILL JUST KEEP ISOLATED TO LOW END SCATTERED POPS SATURDAY AND SUNDAY FOR THE EASTERN AREAS WHERE MOISTURE WOULD BE BEST. EARLY NEXT WEEK FURTHER DRYING AND WARMING IS INDICATED BY MODELS AS RIDGE BUILD JUST TO THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 73 91 74 92 / 50 20 30 10 10 AUSTIN BERGSTROM INTL AIRPORT 90 72 91 73 92 / 50 20 40 10 20 NEW BRAUNFELS MUNI AIRPORT 91 72 92 73 93 / 40 20 30 10 10 BURNET MUNI AIRPORT 89 71 88 72 90 / 40 20 20 10 10 DEL RIO INTL AIRPORT 93 75 94 76 94 / 10 10 - - - GEORGETOWN MUNI AIRPORT 89 72 89 73 91 / 40 20 40 10 10 HONDO MUNI AIRPORT 92 73 92 73 93 / 30 20 20 - - SAN MARCOS MUNI AIRPORT 91 72 91 73 92 / 40 20 40 10 10 LA GRANGE - FAYETTE REGIONAL 89 75 90 75 91 / 70 20 60 10 30 SAN ANTONIO INTL AIRPORT 91 75 91 75 92 / 40 20 30 10 10 STINSON MUNI AIRPORT 92 75 92 75 93 / 40 20 30 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...76
Hazardous weather outlook, Jun 25, 4:14 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 414 AM CDT WED JUN 25 2014 TXZ171>173-183>194-202>209-217>225-228-260915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 414 AM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... TODAY THROUGH EARLY THIS EVENING...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS. A FEW THUNDERSTORMS COULD TRAIN OVER THE SAME AREAS AND PRODUCE HEAVY DOWNPOURS OF 1 TO 2 INCHES. MINOR FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:03 PM CDT | Special Weather Statement | EWX | Burnet | 42 min |
| Jun 24, 8:08 PM CDT | Areal Flood Advisory | EWX | Burnet | 112 min |
| Jun 25, 7:14 AM CDT | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Jun 25, 7:45 AM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 105 min |
| Jun 25, 9:06 AM CDT | Areal Flood Advisory | EWX | Travis | 114 min |
| Jun 25, 9:36 AM CDT | Areal Flood Advisory | EWX | Williamson | 114 min |
| Jun 25, 9:42 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jun 25, 10:28 AM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 2 hr |
| Jun 25, 10:39 AM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 111 min |
| Jun 25, 11:36 AM CDT | Areal Flood Advisory | EWX | Bexar | 114 min |
| Jun 25, 3:44 PM CDT | Special Weather Statement | EWX | Medina | 31 min |
| Jun 25, 5:01 PM CDT | Special Weather Statement | EWX | Zavala | 44 min |
| Jun 25, 5:12 PM CDT | Areal Flood Advisory | EWX | Zavala | 108 min |
| Jun 25, 5:25 PM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 2 hr |
| Jun 25, 5:36 PM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 114 min |
| Jun 25, 5:52 PM CDT | Special Weather Statement | EWX | Kerr | 23 min |
| Jun 25, 6:07 PM CDT | Flash Flood Warning | EWX | Atascosa | 113 min |
| Jun 25, 6:50 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 28 min |
| Jun 25, 6:54 PM CDT | Areal Flood Advisory | EWX | Frio | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.